CLL Support Association
8,900 members14,216 posts

Cll n Ibrutinib

Hi I'm new to posting. I was diagnosed with CLL in April 2016. My WBC was 50. But my hemoglobin continued to go down at every 3 month visit. Nov. it went down to 7.8. WBC then was 27. Received 2 pts blood and bone marrow biopsy. Dec 13 n 14 was given benamustine. My body couldn't handle it. My numbers kept going down. I ended up in the hospital. There I receved 2 injections. Finally my numbers started to rebound. My next appt. with cancer doctor is Feb. 14th. In December he mentioned about starting Ibrutinib next visit. In Dec. my WBC went up from 11 to 19. My hemoglobin from 14.3 to 13.3. I'm a little nervous because of the side affects. I think I need some encouragement from those of you who are on this.

10 Replies
oldestnewest

Hi Cindi73

I could understand how you’re feeling. Me too, my hemoglobin kept on dropping since dx in September 2016. Started IB in August 2017 when it reached 9.6. I’ve posted my journey in this forum. Please feel free to click on my icon and PM (private message) me if you have more questions, I’ll try my best to answer you.

Other than some petechiae and mild bruises, I’m feeling great.

Very thankful to all those who are involved in making it possibly for me to have this medication everyday of my life.

Seok

1 like
Reply

Thanks. Do you take the 3 pills daily?

Reply

Yes I am taking 3 capsules around 3pm everyday Cindi73.

Reply

After my 6 years remission ended with several blood chemistries going in the wrong direction, I was started on Ibrutinib 3 capsules daily last June. Still on 3 capsules. I had episodes of joint pain in knees and wrists/hands usually in one joint at a time. I got relief from the salonpas aspirin pain patches and ice packs. These decreased in frequency and intensity after the first two months. I also had petechia.

After 6 months the lymph nodes were reduced and platelets are the only chemistry not in normal range (101). My hematologist was very happy.

Best wishes

Woodfin

Reply

W00dfin, thank you for the info.

Reply

Hi Cindi73,

Sending you warmest sympathy - your concern is so very understandable!

It was very scary for me when I was diagnosed in 2013, when later my hematologist told me I had no mutations, and when my WBC keep creeping up last year. They stabilized in Summer but then in October my RBC and platelets came down rapidly and I started taking Ibrutinib in December.

3 capsules a day. I take them before bedtime, around 10:30 pm. So far so good - no major side effects yet. Once in a week or so I get a little bit of diarrhea, always in the night, never severe. A few more bruises, easily gained, hard to get rid of, but not really bothersome. That’s it.

In the 1.5 months since starting, my WBC first jumped up from 95 to 135 (as expected, that is the way the med works) and then came down again (currently at 102). My hemoglobin stabilized at 8.6 and now is slowly recovering (currently at 8.9), my platelets went down to 115 and now are back at 130. The lymph nodes under my arms had grown to walnut size, now I can hardly feel any. I just feel great, grateful and lucky.

Let me/us know if you have any questions, comments, scary moments or joyful results! We are here on a very unusual journey together and I feel sometimes that only people that are walking this path with us can fully understand the emotions and fears that come along with it.

Heike

Reply

Hi Cindi

I remember feeling exactly the same. Been on Imbruvica for 5 months, WBC went way up the first 2 months (as expected), and then dropped from over 300 down to my last visit of 88. Other numbers seem to be stabilizing also. Feeling very good most of the time, back to work (limited for now), and having various side effects that are all expected (aches, pains, bad tired spells, coughing, etc, etc). All in - i'm happy I'm here to tell you about it. Just make sure you get Dr's ok on almost all aspects of your life (vitamins, travel, etc.). Put together a team of Drs, because they don't know everything about everything. Oncologists, CLL specialists, Pulmonary, heart, dermatologist, list goes on. Wishing you well on this journey. Keep the faith, and ask all the questions.

Reply

Thank all for the encouragement. I do have another question. Have any of you on Ibrutinib asked to start out with 1 pill a day then increase dosage. I read some people needed to cut back on dose amount. My concern is I have a tendency to have reactions from meds. Thanks again. Cindi

Reply

I started Ibrutinib on July 16 2017 at 2 pills a day. My WBC was 197 spiked to 228 and is now 14. My Hemoglobin was at 11.1 and is now 14.3. Platelets were 148 and are now 230. I reduced dose to alternating one pill two pills (1.5 pills per day) in November. WBC is still dropping. Main side effects are aches and pians and Hyper tension. Prior to treatment my BP was 105/165 last check up it was 145/75. Feel mostly fine, plenty of energy, no significant sickness.

Jim

Reply

Thanks Jim, I see my oncologist on Feb 14. In Dec my WBC was up to 19 from 11. My hemoglobin dropped from 14.3 to 13.3. I have 8 enlarged lymph nodes. I'll talk to my doctor to see if I could start with 1 a day n see what happens. Thank you. Cindi

Reply

You may also like...